I had Sculptra injected yesterday in my temples, upper cheek area and it looks great, I know this is water/swelling and will go back down etc. However, I look like a chipmunk in my lower face as you can see in photo. Is this kind of swelling in the lower area "normal" for some people? If so, about how long until I can expect some relief and is there anything I can do to help it along? I have an ultrasonic (ultrasound) facial cleanser and know this is great for swelling, should I use?
Is This Normal Swelling After Sculptra or Should I Be Worried?
Doctor Answers (6)
Looks worse than normal, see your doctor
That swelling looks much worse than normal, you should go back to see your doctor asap to ensure it is not a hematoma. Although some swelling and bruising is normal, you should follow up with your physician if you are concerned.
Web reference: http://www.gbkderm.com
When you’ve had Sculptra injections, you can get bruised
When you’ve had Sculptra injections, you can get bruised. And, part of the Sculptra is just water so you have to wait for that to dissipate. It takes at least a week for the swelling and bruising to go away and possibly even longer. I wouldn’t be concerned. Now if it’s painful, tender, or red, I would go see the doctor right away as that could mean there is an infection. Otherwise, I would just relax and put some ice on it. There is also a special vitamin K cream for the bruising.
Web reference: http://www.sculptradoctor.com/
you have bruising. you may have a hematoma. see your doctor for possible aspiration. it may make the course shorter. good luck
You might also like...
Bruising can occur after any injection
It is difficult to tell from the photo, but it looks like the swelling you have is associated with bruising and this is something that can happen after any injections in the skin. If you're still within 24 hours of the treatment, ice packs may still help. I agree with the previous comments and would only add that I've also found that a treatment with a pulsed dye laser, such as the V-beam- can help clear the bruising faster and that may help the swelling as well.
If you have any doubts, it's always a good idea to call or visit the doctor who did the injections so they can evaluate directly.
Post Sculptra Swelling
I looks like you have swelling due to excessive bruising. I wonder if you avoided aspirin and ibuprofen (Advil/Motrin) before your procedure.
I would recommend you keep your head elevated at night while you sleep. Minimize exercise and other activity that will dilate blood vessels (such as saunas, steam facials). It will take some time for the bruising to resolve. I would recommend that you go back to the office where you had your procedure Monday or Tuesday so they can track the resolution of your swelling and take preventative steps in the future.
Swelling From Sculptra Injections
The swelling you have is not normal for Sculptra injections but you should not be worried. Like with all fillers, local short-term, injection-related adverse events are frequent, including inflammation, bruising, swelling, pain, and itching, but they resolve spontaneously in a few days. You most likely have either much more swelling due to sensitivity from the injections or possibly some extra bruising underneath the skin leading to excess swelling. You can still use ice packs the day after the treatment to reduce the swelling. The majority of patients really like the way they look right after their Sculptra treatment because the "water volume" they received from the injections is typically in all the right places to give them an idea of how good they will look when the new collagen has been stimulated months later. If the swelling does not gradually improve each day you should return to your injecting physician for evaluation.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.